Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 161, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2008, 6:30 PM MDT for Lea County, New Mexico. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 6:30 PM MDT (00:30 UTC)
- Expired
- Jun 7, 2008, 7:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:48 PM MDT | HAIL 1 | 7 Ne Eunice, NM | |
| Jun 7, 7:03 PM MDT | TSTM WND DMG | 8 N Lovington, NM | THREE POWER POLES DOWN ON HIGHWAY 206. |
| Jun 7, 7:04 PM MDT | TSTM WND GST 65 | Tatum, NM | 65MPH GUST MEASURED BY OBSERVER IN TATUM. |
| Jun 7, 7:05 PM MDT | TSTM WND DMG | Mcdonald, NM | A 24 FOOT GOOSENECK CATTLE TRAILER BLOWN OVER AND A CENTER PIVOT IRRIGATION SYSTEM DESTROYED. |
| Jun 7, 7:05 PM MDT | TSTM WND GST 58 | 2 Sw Tatum, NM | WIND GUST TO 58 MPH AT THE TEXAS TECH MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 080030
SVRMAF
NMC025-080130-
/O.NEW.KMAF.SV.W.0161.080608T0030Z-080608T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 PM MDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 730 PM MDT
* AT 625 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BUCKEYE...OR 8 MILES SOUTHWEST OF LOVINGTON...MOVING NORTHEAST AT
30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF TATUM.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LOVINGTON...
MCDONALD...
TATUM...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3296 10378 3296 10373 3337 10372 3338 10368
3355 10369 3355 10306 3247 10307 3229 10370
3253 10370 3253 10380
TIME...MOT...LOC 0029Z 217DEG 33KT 3289 10342
$$2 follow-up statements
000
WWUS54 KMAF 080103
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT SAT JUN 7 2008
NMC025-080130-
/O.CON.KMAF.SV.W.0161.000000T0000Z-080608T0130Z/
LEA NM-
658 PM MDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR LEA COUNTY...
AT 655 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MCDONALD...OR ABOUT 10 MILES SOUTH OF TATUM...MOVING
NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 14
MILES SOUTH OF CAPROCK...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
MCDONALD...TATUM...GLADIOLA AND STATE HIGHWAYS 457 AND 206.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3296 10378 3296 10373 3337 10372 3338 10368
3355 10369 3355 10306 3247 10307 3229 10370
3253 10370 3253 10380
TIME...MOT...LOC 0058Z 211DEG 26KT 3313 10331
$$000
WWUS54 KMAF 080121
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT SAT JUN 7 2008
NMC025-080130-
/O.CON.KMAF.SV.W.0161.000000T0000Z-080608T0130Z/
LEA NM-
711 PM MDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR LEA COUNTY...
AT 703 PM MDT...TRAINED WEATHER SPOTTERS REPORTED 3 POWER POLES
BLOWN DOWN BY SEVERE THUNDERSTORM WINDS 8 MILES NORTH OF LOVINGTON
ON STATE HIGHWAY 206.
AT 705 PM MDT...THE TEXAS TECH MESONET STATION 2 MILES SOUTHWEST OF
TATUM RECORDED A WIND GUSTS OF 58 MPH.
AT 807 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MCDONALD...OR 2 MILES SOUTH OF TATUM...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
TATUM...GLADIOLA AND U.S. HIGHWAY 380.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.
LAT...LON 3296 10378 3296 10373 3337 10372 3338 10368
3355 10369 3355 10306 3247 10307 3229 10370
3253 10370 3253 10380
TIME...MOT...LOC 0111Z 206DEG 21KT 3321 10326
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:48 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 7, 1:48 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT SAT JUN 7 2008
.UPDATE...
DECIDED TO GO WITH FIRE WEATHER WATCH IN THE GUADALUPE MOUNTAINS
FOR SUNDAY AFTERNOON. DEVELOPING LEE SIDE TROUGH ACROSS EASTERN
NEW MEXICO WILL PROMOTE INCREASING SW WINDS AS THE SURFACE
PRESSURE GRADIENT TIGHTENS. AS DRYLINE PUSHES EASTWARD THROUGH
THE DAY...THESE DOWNSLOPING AND DRYING SW WINDS ARE EXPECTED TO
BE AT OR ABOVE 20 MPH RESULTING IN A SIGNIFICANT DROP IN
DEWPOINTS. MIN RH/S WILL DIP DOWN INTO THE SINGLE DIGITS. THESE
CONDITIONS WILL RESULT IN A CRITICAL FIRE WEATHER THREAT ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER.
&&
.PREV DISCUSSION... /ISSUED 203 PM CDT SAT JUN 7 2008/
DISCUSSION...
BREEZY SOUTH/SOUTHEAST WINDS HAVE CONTINUED WITH INFLUX OF
RELATIVELY DEEP LAYER MOISTURE TO THE AREA. THIS HAS BEEN DEPICTED
BY 12Z SOUNDING WHICH HAD A PWAT VALUE OF 1.32. ALTHOUGH WINDS
BRIEFLY REACHED ADVISORY CRITERIA IN A FEW LOCATIONS...THEY HAVE
COME DOWN SOMEWHAT AS EXPECTED. THESE WINDS ARE EXPECTED TO CONTINUE
AS A SURFACE LOW OVER SE COLORADO DEEPENS AND PRESSURE GRADIENT
INCREASES. AS LLJ GETS GOING AFTER SUNSET...WINDS WILL REMAIN
ELEVATED THROUGH THE NIGHT. MAIN CONCERN THIS AFTERNOON WILL BE THE
POSSIBILITY OF THUNDERSTORMS FROM THE DAVIS MOUNTAINS AND NORTHWARD
INTO SOUTHEASTERN NEW MEXICO. DEVELOPMENT OF CU FIELD IS JUST NOW
BEGINNING AND SHOULD EXPAND THROUGH THE AFTERNOON. PRESSURE FALLS
SHOULD HELP IN THE EASTERLY MOVEMENT OF THE DRYLINE...WHICH IS
CURRENTLY LOCATED OVER SE NM BUT NOT ANTICIPATING A TREMENDOUS
SURGE. THEREFORE...MOISTURE CONVERGENCE ALONG WITH MODEST CAPE
VALUES COULD RESULT IN A FEW STORMS THIS EVENING WHILE OROGRAPHIC
LIFT IN THE HIGHER ELEVATIONS WILL PROMOTED DEVELOPMENT. STORMS THAT
DO DEVELOP THIS AFTERNOON MAY PRODUCE HAIL AND GUSTY WINDS...BUT NOT
EXPECTING MUCH MORE THAT RIGHT AT SEVERE LIMITS AS INSTABILITY AND
SHEAR ARE FAIRLY MILD AT BEST. SIMILAR SETUP IS EXPECTED AGAIN ON
SUNDAY AS UPPER LEVEL RIDGE OF THE SE UNITED STATES SLOWLY DRIFTS
EASTWARD AND INFLOW OF SFC MOISTURE CONTINUES FOR AT LEAST ANOTHER
DAY.
IN REGARDS TO TEMPERATURES...INCREASED MOISTURE HAS HELPED TO KEEP
TEMPS ONLY A FEW DEGREES ABOVE AVERAGE. THIS IS EXPECTED TO CONTINUE
UNTIL POSSIBLY TUES/WED. A FAIRLY BROAD UPPER LEVEL TROUGH IS EXPECTED
TO TRAVERSE ACROSS THE COUNTRY AT A MODERATE PACE EARLY NEXT WEEK.
ECMWF AND GFS BRING A COLD FRONT TO THE NORTHERN FRINGE DURING THE
DAY ON MONDAY. WHILE NOT OVERLY CONFIDENT ON A COLD FRONT WITH THAT
MUCH PUSH DURING THE DAY...OUTFLOW FROM MCS PROGGED TO DEVELOP
OVER OK MAKES IT MORE PLAUSIBLE. WILL HAVE TO CONTINUE TO MONITOR.
A SECOND AND MUCH STRONGER UPPER LEVEL SYSTEM LOOKS TO MOVE JUST
NORTH OF THE AREA MID TO LATE NEXT WEEK. INCREASING WEST
WINDS...WARMING TEMPERATURES...AND LOWER RH/S COULD BE SETTING UP
FOR RETURN OF CRITICAL FIRE WEATHER CONDITIONS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
77/99Hazardous weather outlook, Jun 7, 2:07 PM MDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CDT SAT JUN 7 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 307 PM CDT SAT JUN 7 2008 /207 PM MDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR FAR WEST TEXAS NORTH ACROSS SOUTHEASTERN NEW MEXICO. WIND GUSTS TO 50 MPH AND DEADLY LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF WARM...WINDY...AND DRY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY THE MIDDLE OF NEXT WEEK ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS WARM... WINDY...AND DRY CONDITIONS INCREASE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 70
In the hours before
Special weather statement, Jun 7, 3:10 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT SAT JUN 7 2008 TXZ058-074-072145- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 410 PM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN REEVES COUNTY. AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 14 MILES NORTHWEST OF BALMORHEA...OR ABOUT 18 MILES SOUTHWEST OF TOYAH IN WESTERN REEVES COUNTY. THIS STORM IS MOVING SLOWLY TO THE NORTHEAST AT AROUND 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH...SMALL HAIL...HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. THIS STORM WILL MAINLY IMPACT RURAL AREAS OF WESTERN REEVES COUNTY. SEEK SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
Special weather statement, Jun 7, 3:38 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 438 PM CDT SAT JUN 7 2008 NMZ028-072230- EDDY COUNTY PLAINS- 338 PM MDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF LOCO HILLS AT 338 PM MDT...MOVING NORTHEAST AT 30 MPH. WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAIN WILL OCCUR. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. AREAS IMPACTED INCLUDE MOTORISTS ON U.S. HIGHWAY 82 BETWEEN ARTESIA AND LOCO HILLS AND MOTORISTS ON STATE HIGHWAY 360. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 7, 4:15 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 515 PM CDT SAT JUN 7 2008 TXZ058-074-072245- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 515 PM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN REEVES COUNTY. AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED ABOUT 11 MILES NORTHWEST OF BALMORHEA...OR ABOUT 17 MILES SOUTHWEST OF TOYAH. THIS STORM IS MOVING TO THE NORTHEAST AT 20 MPH. WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAIN WILL OCCUR. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. THIS STORM WILL MAINLY AFFECT RURAL AREAS BETWEEN INTERSTATES 10 AND 20 IN SOUTHWESTERN REEVES COUNTY. PEOPLE IN SOUTHWESTERN REEVES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REMAIN ALERT FOR THREATENING WEATHER CONDITIONS AND BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH.
Special weather statement, Jun 7, 4:16 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 516 PM CDT SAT JUN 7 2008 TXZ058-059-072245- LOVING-REEVES COUNTY AND UPPER TRANS PECOS- 516 PM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON... NORTHWESTERN REEVES AND WESTERN LOVING COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES WEST OF ORLA AT 516 PM CDT...WITH ANOTHER INTENSIFYING THUNDERSTORM LOCATED 4 MILES EAST OF ORLA. MOVEMENT OF BOTH THUNDERSTORMS WAS TO THE NORTHEAST AT 30 MPH. WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAIN WILL OCCUR. AS THESE THUNDERSTORMS INCREASE...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHEASTERN CULBERSON...NORTHWESTERN REEVES AND WESTERN LOVING COUNTIES...INCLUDING MOTORISTS ON U.S. HIGHWAY 285 AND FARM TO MARKET ROAD 652...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 7, 4:47 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 547 PM CDT SAT JUN 7 2008 NMZ029-033-072315- CENTRAL LEA COUNTY-NORTHERN LEA COUNTY- 447 PM MDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LEA COUNTY. AT 447 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING INTENSIFYING THUNDERSTORMS ACROSS NORTHWESTERN LEA COUNTY. ONE STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF MALJAMAR. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 5 MILES NORTHEAST OF CAPROCK...MOVING NORTHEAST AT 20 MPH. WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAIN WILL OCCUR. AS THESE THUNDERSTORMS INCREASE...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN LEA COUNTY...INCLUDING THOSE NEAR MALJAMAR AND CAPROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 7, 5:47 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL CARLSBAD 32.40N 104.24W
06/07/2008 E0.75 INCH EDDY NM LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED IN CARLSBAD.
&&
CDANIELSThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:31 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| Jun 7, 7:30 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 22 min |
| Jun 7, 8:48 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 34 min |
| Jun 8, 3:59 AM MDT | Red Flag Warning | MAF | 16 hr | |
| Jun 8, 5:05 PM MDT | Areal Flood Advisory | MAF | Eddy | 125 days |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.